Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On a theorem of Ingham on nonharmonic Fourier series


Author: Robert M. Young
Journal: Proc. Amer. Math. Soc. 92 (1984), 549-553
MSC: Primary 42C15
MathSciNet review: 760944
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A well-known result due to Ingham [3] shows that the system of complex exponentials $ \{ {e^{i\lambda _{n}t}}\} $ is a basic sequence in $ {L^2}( - \pi ,\pi )$ whenever $ {\lambda _{n + 1}} - {\lambda _n} \geqslant \gamma > 1$. In this note, we show that the system need not be basic if $ {\lambda _{n + 1}} - {\lambda _n} > 1$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42C15

Retrieve articles in all journals with MSC: 42C15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1984-0760944-9
PII: S 0002-9939(1984)0760944-9
Keywords: Nonharmonic Fourier series, basic sequence, biorthogonal system
Article copyright: © Copyright 1984 American Mathematical Society